Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itchy bumps on face
Apr 9, 2003

I've been poz for 18 years and heavily treated for the past 13 years. I've read almost all of the questions others had about itchy skin, but haven't been able to fully identify with them. The bumps that appear on my face start out as very itchy, tiny spots that are not distinguished from the surrounding skin. A few minutes and a few scratches later, the spot gets bigger and discernible by touch. Give it a few more minutes and the bump is quite visible,hardened, tight, with the skin on it almost white while the area around it is red. I call it the "vicious stage." Some bumps reach the size of a dime, most are much smaller. Each bump lasts a day or two while still itching and then gets smaller and goes away after a week or so. All this while new bumps keep coming to life. There seems to be a definite cycle to all this. Sometimes the bumps resolve spontaneously. Other times there may be one or two bumps lurking around. This is one reason why my current PCP is having a difficult time diagnosing the problem. Usually, by the time I get to see him, the bumps clear up and the doc thinks I'm nuts. The bumps do get worse as the day goes on. They seem almost absent when I wake up in the morning. In the past few years the dermatologists leaned toward the diagnosis of folliculitis. Unfortunately, that was based on a skin biopsy taken from my back. The bumps on my back , however, are different than on my face. I've tried the following treatments with mediocre success: 1)Doxycycline, Zyrtec and Nizoral cream. 2)Permethrin cream 3}A variety of steroidal ointments 4}UV light treatment

The light treatment seems to be most effective, although very inconvenient (multiple trips to the clinic every week). Any advice?

Response from Dr. Henry

Wow-in my experience some HIV+ patients seem to have a hyper-reactive immune system when it comes to skin irritations (? related to high antibodies levels seen in most patients). Working with an HIV experienced and interested dermatologist is usually the most helpful thing to do (but they are few and far between). Trying anti-histamine blockage with benadryl and cimetidine seems to help some people but I would work with a dermatologist as well as your HIV specialist to keep attempting better solutions. KH



Previous
more on insct bites
Next
Doctor reference for HCG and Arimidex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement